MAUDE Adverse Event Report: MDT SOFAMOR DANEK PUERTO RICO MFG CD HORIZON SPINAL SYSTEM; ORTHOSIS, SPINAL PEDICLE FIXATION, FOR DEGENERATIVE DISC DISEASE

MDT SOFAMOR DANEK PUERTO RICO MFG CD HORIZON SPINAL SYSTEM; ORTHOSIS, SPINAL PEDICLE FIXATION, FOR DEGENERATIVE DISC DISEASE
Catalog Number 54840016545
Medical Device Problem Code Break (1069)
Health Effect - Clinical Codes Failure of Implant (1924); Unspecified Infection (1930)
Date of Event 12/11/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Month and year are valid.The device was not returned to manufacturer for evaluation therefore we are unable to determine the definitive cause of event.Products from multiple manufacturers might be implanted during the procedure.Although it is unknown if any of the devices contributed to the reported event, we are filing this mdr for notification purposes.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
It was reported that the patient underwent transforaminal lumbar interbody fusion.Reportedly post-op, s1 screw broke below tulip.The patient underwent revision surgery for removal of hardware and re-instrumentation.The surgeon performed an anterior lumbar interbody fusion and a revision posterior fusion.No fragments of the devices remained inside the patient's body.The patient did not achieve solid fusion.The patient tested positive for gram negative bacilli.
 
Additional Manufacturer Narrative
A single post op x-ray was provided.Date post-op unknown.No screw fracture is observed, but the interbody graft appears to be displaced anteriorly.A surgical site infection may have attributed to construct failure by report.If information is provided in the future, a supplemental report will be issued.
 
Additional Manufacturer Narrative
Product analysis: visual examination of the mas bone screw confirmed bone screw complete fracture at the neck of the bone screw, just below the head.Visual and optical inspection of the bone screw surface did not identify witness marks or other damage near the fracture surface initiation area which could contribute to crack propagation.Optical examination of the fracture surface noted smearing and damage.Microscopic examination of the fracture surface identified progressive striations at all undamaged areas, which are indicative of cyclic fatigue.If information is provided in the future, a supplemental report will be issued.

Brand Name
CD HORIZON SPINAL SYSTEM
Common Device Name
ORTHOSIS, SPINAL PEDICLE FIXATION, FOR DEGENERATIVE DISC DISEASE
Manufacturer (Section D)
MDT SOFAMOR DANEK PUERTO RICO MFG
barrio marianna rd 909, km0.4
humacao PR 00792
MDR Report Key7174407
Report Number1030489-2018-00032
Device Sequence Number19279126
Product Code NKB
UDI-Device Identifier00613994579621
UDI-Public00613994579621
Combination Product (Y/N)N
Initial Reporter StateMI
Initial Reporter CountryUS
PMA/510(K) Number
K091974
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2016
Device Explanted Year2017
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 04/26/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number54840016545
Device Lot NumberH5328778
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/23/2018
Initial Date Received by Manufacturer 12/11/2017
Supplement Date Received by Manufacturer01/30/2018
03/30/2018
Initial Report FDA Received Date01/09/2018
Supplement Report FDA Received Date02/14/2018
04/26/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
ROD, SET SCREW
Outcome Attributed to Adverse Event Other; Required Intervention;